| Model Number |
UPA31015 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Fever (1858); Unspecified Infection (1930); Pain (1994); Local Reaction (2035); Swelling/ Edema (4577)
| Date of Event |
10/23/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent a lichetenstein hernia repair on an unknown date in 2021 and the mesh was implanted.It was reported that the mesh was taken out on (b)(6) and mycobacterium was found in vitro culture.It was considered that the patient's infection was related to the mesh product.The patient underwent lichtenstein hernia repair 20 days before (b)(6), and the date of the first operation is unknown.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, gender, weight, bmi at the time of index procedure date of initial surgical procedure other relevant patient history/concomitant medications patient symptoms manifestations (location, severity, appearance, systemic or local reaction) were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? describe any medical/surgical intervention for infection including dates and surgical findings.If applicable, will product be returned, return date, tracking information what is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 01/15/2022.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: the patient demographic info: age, gender, weight, bmi at the time of index procedure date of initial surgical procedure other relevant patient history/concomitant medications patient symptoms manifestations (location, severity, appearance, systemic or local reaction) were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? describe any medical/surgical intervention for infection including dates and surgical findings.If applicable, will product be returned, return date, tracking information what is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? : the patient is female and 46 years old.On (b)(6) 2021, the patient underwent right inguinal hernia tension-free repair + inguinal lesion resection under general anesthesia in (b)(6) hospital due to "right inguinal hernia".The surgeon used mesh manufactured by our company (upa31015) for tension-free hernia repair during surgery.The intraoperative condition was uneventful, and the patient recovered well after surgery and was discharged on (b)(6) 2021.On (b)(6) 2021, the patient developed incision site redness and swelling, pain with fever (specific fever was unknown) without obvious inducement.The patient was re-admitted in the outpatient department with "incision infection after right inguinal hernia surgery", and anti-infective treatment was ineffective (detailed information of drug name, drug dose, administration method and administration cycle was unknown).On (b)(6) 2021, the patient underwent inguinal patch removal (right side).The postoperative mesh culture showed mycobacterium fortuitum.The hospital feedback considered that this bacterium was related to the patch.The patient was still hospitalized currently, and the hospital refused to provide the patient's incision recovery and further details.